I have been taking hydrocodone off and on for about ten or more years. I went through the Suboxone program for withdrawal and ended up off the hydrocodone and eventually weaning myself off of the Suboxone. Both of my parents had addictions, one alcohol, the other, valium and pain killers. My Psychiatrist recently prescribed Vyvanse for adult ADD, I have struggled with hyperactivity, and concentration and focus issues since I was a child. Getting to the question, will the Vyvanse help with the withdrawal symptoms when I stop using hydrocodone?
7 Feb 2011
hello, I used to do heroin big time. about 2 to 4 grams a day. And whenever I'd take that medication or aderall it actually would make my withdrawals worse. I used to have that medication and I cant even take it anymore because it reminds me of withdrawals and makes my body feel horrible. Its a stimulant and when you're coming off of painkillers your blood pressure is going to go up which is also not good if you're already taking an upper. And you might have really bad stomach pains since stimulants can act as a laxative and painkillers will make you constipated. When you come off you may not have a good time and will probably have really bad diarrhea. I've tried that method thinking it would get it out of my system really fast but it was really painful and enhanced all my withdrawals. But it could be different since everyone reacts to medications differently. Best of luck to you. I hope this was any help at all.
7 Feb 2011
While I haven't tried vynase while in withdrawls, my hunch is as skefauver said, it will not help that much. When in withdwrawl you will have stomach aches and diarrhea and higher blood pressure which the vynase can make worse. But I must ask, why go into withdrawls when you come off the hydrocodone? If you come off the hydrocodone slowly, you should not have any problems being on the vynase too.
Always best to be under a doctor's care before trying to change your meds.
Good luck, and keep in touch,
18 Jul 2011
Vyvanse and Adderall are both Dopamine Re-uptake Inhibitors (they act primarily on stimulating Dopamine and Norepinephrine [precursor to Adrenaline]). They increase your Dopamine levels during and after Opiate Withdrawal, which is when your natural ability to produce Dopamine is depleted due to the prolonged use of substances that overload your receptors with "synthetic" Dopamine. It takes time for your brain to heal and start producing these neurotransmitters naturally again, so amphetamines help relieve many symptoms. But because of hypertension, insomnia, anxiety, and diarrhea, stimulants can exacerbate these symptoms during full-blown W/D (not to mention the come-down can make you feel worse). After acute W/D, however, amphetamines are great for PAWS (Post Acute Withdrawal Syndrome). They give you the energy and antidepressant-like qualities to get you back on your feet again.
In my personal experience, taking Vyvanse/Adderall after acute W/D has helped me tremendously in getting back to work and feeling normal again.
If you'd prefer to go a more natural way, amino acid supplements are also effective in helping your brain restore Dopamine levels. DL-Phenylalanine, L-Tyrosine, and L-Dopa are all precursors to Dopamine (which then later converts to Norepinephrine, then Epinephrine). These supplements can be found in health stores, such as GNC and The Vitamin Shoppe. L-Dopa is harder to find, due to controversy that it is like taking a straight dose of Dopamine, which people feel is similar to taking drugs.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am in opiate withdrawal. I need help. I am scared to go to the doctor. Do you think he would prescribe me suboxone to help detox me? What is the ...
3 answers • 30 Oct 2010
Ok I am fuuhhhreeeaked out right now someone pleeeasse tell me I'm gonn be ok. I am on day 5 of my withdrawal from oxycodone, I have been using ...
3 answers • 23 Jun 2011
I was addicted to hydrocodone and have been taking suboxone for over a year. I take a tenth of a 8mg pill a day and want to get off completely.
1 answer • 9 Nov 2011